Alert archive / Georgia / River Flood Warnings in 2020

River Flood Warning 470, NWS Atlanta, GA

November 12, 2020Forsyth County, Fulton County, Georgia

NWS Atlanta, GA issued this river flood warning at Nov 12, 2020, 12:05 AM EST for Forsyth County, Fulton County, Georgia. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
Nov 12, 2020, 12:05 AM EST (05:05 UTC)
Expired
Nov 12, 2020, 6:09 AM EST
In force
6 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Forsyth County, GA, Fulton County, GA

The radar

The Atlanta radar (KFFC), 83 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Creek near Alpharetta (APHG1). The gauge peaked at 7.91 ft at Nov 13, 2020, 4:00 AM EST.

actionminormoderate51011/1211/13
Action stage
6 ft
Minor stage
7 ft
Moderate stage
11 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02335700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

331 
WGUS42 KFFC 120505
FLWFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1205 AM EST Thu Nov 12 2020

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Big Creek near Alpharetta affecting Fulton and Forsyth Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.


GAC117-121-121115-
/O.NEW.KFFC.FL.W.0470.201112T0505Z-201112T1109Z/
/APHG1.1.ER.201112T0427Z.201112T0445Z.201112T0508Z.NO/
1205 AM EST Thu Nov 12 2020

The National Weather Service in Peachtree City has issued a

* Flood Warning for
  the Big Creek near Alpharetta.
* From early this morning to this morning.
* At 11:45 PM EST Wednesday the stage was 7.2 feet.
* Flood stage is 7 feet.
* Minor flooding is occurring.
* Forecast...The river is expected to fall below flood stage early 
  this morning.
* Impact...At 7.0 feet, Flood Stage is reached.  Minor flooding of 
  woodlands and fields begin along the creek between Cumming in 
  Forsyth County...to Alpharetta and Roswell in North Fulton 
  County.  Flooding starts to effect portions of The Big Creek 
  Greenway near Alpharetta and some portions may become closed with 
  around one foot of water...especially upstream and downstream from 
  the gage on Kimball Bridge Road and near Rock Mill Park. Portions 
  of the YMCA Campground off Preston Ridge Road will begin to flood.


&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Nov 11, 7:18 PM EST, 4 hours 47 minutes earlier.

Area forecast discussion, Nov 11, 7:18 PM EST, 4 hours 47 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
718 PM EST Wed Nov 11 2020

...00Z Aviation Discussion and Evening Update...

.UPDATE...

Scattered showers will remain across the forecast area this
evening into the overnight as a very weak front pushed into the
ATL metro area. Thunderstorm chances are non-zero, but looks very
bleak as we get into the rest of the evening. Overnight
temperatures will remain abnormally high, roughly 20-30 degrees
above normal, with lows along and southeast in the mid 60s to low
70s, before rebounding in the 70s tomorrow. As the front continues
to push through the area, showers should be pushed into eastern
and east central Georgia by the morning as dry air filters into
the area behind the frontal system.

Thiem

&&

.PREV DISCUSSION... /Issued 242 PM EST Wed Nov 11 2020/

SHORT TERM /Tonight through Thursday Night/...
Models continue to come into good agreement through the short-term
forecast period. Fairly strong zonal to southwesterly upper flow
across the southern U.S. Models and official track for Hurricane/
Tropical Storm Eta keep direct impacts across the forecast area to a
minimum. Main impact will be to maintain moist easterly flow ahead
of the cold front working its way across the region tonight through
tomorrow. Instability and shear marginal, but lack of strong forcing
along the somewhat diffuse frontal boundary should keep chances for
strong to severe thunderstorms minimal. Current forecast track for
Eta also dials back the overall precipitation amounts expected.
Localized heavy rainfall in stronger storms still likely, but
chances for a more widespread flood threat is low. Precipitation
wanes from west to east late tonight through Thursday evening, but
scattered showers are likely to linger in our far eastern, and
especially southeastern, counties through tomorrow night.
Temperatures remain well above seasonal normals tonight and
tomorrow, but some moderation filters in from the west by Thursday
night.

20

LONG TERM /Friday through Wednesday/...
The extended begins with the remnants of EAT now just off the SC
coast and moving rapidly to the NE. There will be a much drier
airmass across the area with things staying dry through day 7. This
drier airmass continues through Sat as a weakening cold front nears
the area from the NW. This front really dries out as it pushes into
NW GA around 18z Sun. May see some isolated showers Sunday
afternoon across N GA but will mainly see increased cloud cover.
This front will mainly help to reinforce the dry air over the region
and usher in a large high pressure ridge. This ridge is expected to
stay parked over the region through the end of the extended forecast.
Daytime highs stay in the 60s and 70s through the end of the
forecast period. Night time lows dip down into the 40s and 50s by
Sunday night and into the 30s and 40s by Monday night.

01

&&

.AVIATION...
00Z Update...
Primarily VFR conditions with patchy LIFR to MVFR scattered around
the area with SCT -SHRA. TSRA has mostly exited the area but a
non-zero chance will remain through the evening. IFR cigs will
become more widespread overnight between 8-11Z with MVFR/IFR
VSBYs. SHRA will also remain through the night, clearing around
the ATL metro around 08Z but may linger around AHN and MCN into
the late morning to afternoon. Cigs across the area in the morning
should rise to MVFR by 16-17Z, and VFR by 17-20Z.

//ATL Confidence...00Z Update...
Medium Confidence on all elements.

Thiem

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          68  78  60  76 /  70  60  10   5
Atlanta         66  74  55  71 /  70  30   5   5
Blairsville     62  70  50  67 /  80  40  10   0
Cartersville    61  73  51  71 /  70  20   5   0
Columbus        69  80  57  77 /  60  20   5   0
Gainesville     67  76  57  73 /  70  40  10   5
Macon           69  81  58  80 /  60  60  10  10
Rome            61  73  49  71 /  70  10   5   0
Peachtree City  67  75  54  73 /  70  30   5   0
Vidalia         73  79  67  79 /  70  70  50  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Thiem
LONG TERM....01
AVIATION...Thiem
Hazardous weather outlook, Nov 11, 9:28 PM EST, 2 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
928 PM EST Wed Nov 11 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-130230-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
928 PM EST Wed Nov 11 2020

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...Tonight...

The probability for widespread hazardous weather is low.

Residual showers will continue overnight through the forecast
area. Although not expected, very isolated storms cannot be
completely ruled out. The primary threat with any remaining storms
will be locally heavy rain which could lead to isolated flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

The focus for locally heavy rainfall will shift to Central GA on
Thursday as the tropical moisture pulls out from NW to SE during
the course of the day.

Not expecting anymore hazardous weather through the middle of next
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Nov 11, 7:38 PM EST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
738 PM EST WED NOV 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     FLASH FLOOD      1 S ADAIRSVILLE         34.35N  84.93W
11/11/2020                   BARTOW             GA   EMERGENCY MNGR

            WHITE ROAD AND SEVERAL OTHER ROADS AROUND ADAIRSVILLE
            WERE REPORTED WITH WATER RUNNING OVER THEM. NO ROADS
            WERE CLOSED DUE TO FLOODING. SEVERAL FIELDS AND PASTURES
            WERE REPORTED FLOODED AS WELL.

&&

EVENT NUMBER FFC2001335

LREAVES

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 10:35 PM ESTFlash Flood WarningFFCDeKalb, Fulton, Gwinnett6 hr
Nov 12, 12:20 AM ESTSpecial Weather StatementFFCTowns, Union, White40 min
Nov 12, 1:37 AM ESTFlash Flood WarningFFCTowns, White5 hr
Nov 12, 3:49 AM ESTSpecial Weather StatementFFCHouston, Twiggs41 min
Nov 12, 4:13 AM ESTFlash Flood WarningFFCGreene, Oglethorpe, Putnam6 hr
Nov 12, 4:16 AM ESTFlash Flood WarningFFCHouston6 hr
Nov 12, 4:27 AM ESTRiver Flood WarningFFCForsyth7 hr
Nov 12, 5:24 AM ESTFlash Flood WarningFFCBaldwin, Hancock6 hr
Nov 12, 6:01 AM ESTFlash Flood WarningFFCTaliaferro, Warren, Wilkes6 hr
Nov 12, 6:03 AM ESTFlash Flood WatchFFCBaldwin, Glascock, Hancock, Jefferson, Taliaferro, Warren and 3 more5 hr
Nov 12, 6:40 AM ESTRiver Flood WarningFFCForsyth, Fulton30 hr

Nearby

River Flood Warnings in Georgia, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.